Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Quasicircles and the conformal group

Authors: Yves Benoist and Dominique Hulin
Journal: Conform. Geom. Dyn. 20 (2016), 197-217
MSC (2010): Primary 30C62; Secondary 57M60
Published electronically: May 25, 2016
Revised article: Conform. Geom. Dyn. 20 (2016), 282-302
MathSciNet review: 3504811
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


The article "Quasicircles and the conformal group" by Yves Benoist and Dominique Hulin (Conformal Geometry and Dynamics 20 (2016), no. 10, 197-217) was retracted by the authors in September 2016 because the findings had been previously published.

We prove that a Jordan curve in the 2-sphere is a quasicircle if and only if the closure of its orbit under the action of the conformal group contains only points and Jordan curves.

References [Enhancements On Off] (What's this?)

  • [1] Lars V. Ahlfors, Quasiconformal reflections, Acta Math. 109 (1963), 291-301. MR 0154978
  • [2] Lars V. Ahlfors, Lectures on quasiconformal mappings, Manuscript prepared with the assistance of Clifford J. Earle, Jr., Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. MR 0200442
  • [3] Alexander M. Blokh, Robbert J. Fokkink, John C. Mayer, Lex G. Oversteegen, and E. D. Tymchatyn, Fixed point theorems for plane continua with applications, Mem. Amer. Math. Soc. 224 (2013), no. 1053, xiv+97. MR 3087640,
  • [4] Petra Bonfert-Taylor and Edward C. Taylor, Quasiconformally homogeneous planar domains, Conform. Geom. Dyn. 12 (2008), 188-198. MR 2461511,
  • [5] Martin Bridgeman and Richard D. Canary, The Thurston metric on hyperbolic domains and boundaries of convex hulls, Geom. Funct. Anal. 20 (2010), no. 6, 1317-1353. MR 2738995,
  • [6] Guy David and Stephen Semmes, Fractured fractals and broken dreams: Self-similar geometry through metric and measure, Oxford Lecture Series in Mathematics and its Applications, vol. 7, The Clarendon Press, Oxford University Press, New York, 1997. MR 1616732
  • [7] D. B. A. Epstein and A. Marden, Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces [MR0903852], Fundamentals of hyperbolic geometry: selected expositions, London Math. Soc. Lecture Note Ser., vol. 328, Cambridge Univ. Press, Cambridge, 2006, pp. 117-266. MR 2235711
  • [8] D. B. A. Epstein, A. Marden, and V. Markovic, Quasiconformal homeomorphisms and the convex hull boundary, Ann. of Math. (2) 159 (2004), no. 1, 305-336. MR 2052356,
  • [9] Frederick W. Gehring and Kari Hag, The ubiquitous quasidisk, Mathematical Surveys and Monographs, vol. 184, American Mathematical Society, Providence, RI, 2012. With contributions by Ole Jacob Broch. MR 2933660
  • [10] Henri Gillet and Peter B. Shalen, Dendrology of groups in low $ {\bf Q}$-ranks, J. Differential Geom. 32 (1990), no. 3, 605-712. MR 1078160
  • [11] Yoshinobu Kamishima and Ser P. Tan, Deformation spaces on geometric structures, Aspects of low-dimensional manifolds, Adv. Stud. Pure Math., vol. 20, Kinokuniya, Tokyo, 1992, pp. 263-299. MR 1208313
  • [12] Ravi S. Kulkarni and Ulrich Pinkall, A canonical metric for Möbius structures and its applications, Math. Z. 216 (1994), no. 1, 89-129. MR 1273468,
  • [13] O. Lehto and K. I. Virtanen, Quasiconformal mappings in the plane, 2nd ed., Springer-Verlag, New York-Heidelberg, 1973. Translated from the German by K. W. Lucas; Die Grundlehren der mathematischen Wissenschaften, Band 126. MR 0344463
  • [14] Paul MacManus, Catching sets with quasicircles, Rev. Mat. Iberoamericana 15 (1999), no. 2, 267-277. MR 1715408,
  • [15] Lex G. Oversteegen and Edward D. Tymchatyn, Extending isotopies of planar continua, Ann. of Math. (2) 172 (2010), no. 3, 2105-2133. MR 2726106,
  • [16] Ch. Pommerenke, Boundary behaviour of conformal maps, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 299, Springer-Verlag, Berlin, 1992. MR 1217706

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 30C62, 57M60

Retrieve articles in all journals with MSC (2010): 30C62, 57M60

Additional Information

Yves Benoist
Affiliation: Department of Mathematics, Université Paris-Sud, Orsay 91405, France

Dominique Hulin
Affiliation: Department of Mathematics, Université Paris-Sud, Orsay 91405, France

Keywords: Quasidisks, quasiconformal maps, Jordan curves
Received by editor(s): September 1, 2015
Published electronically: May 25, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society